MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPE POSITION DETECTING UNIT

SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPE POSITION DETECTING UNIT
Model Number UPD-3
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The field service coordinator on behalf of the customer reported, the endoscope position detecting unit was not working during a colonoscopy due to which the procedure had to be cancelled.There were no reports of patient harm associated with the event.
 
Additional Manufacturer Narrative
The investigation is ongoing.Follow up with the user facility is currently being performed to obtain additional information regarding the event.A supplemental will be submitted on completion of investigation or if any additional information is available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer¿s investigation, an olympus field service engineer who inspected the subject device on-site found that there was no problem with the scope guide; however, the cable was defective and needed to be replaced.A root cause for the cable failure could not be determined.

Brand Name
ENDOSCOPE POSITION DETECTING UNIT
Common Device Name
ENDOSCOPE POSITION DETECTING UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15735269
Report Number3002808148-2022-03841
Device Sequence Number2907699
Product Code PGU
UDI-Device Identifier04953170331145
UDI-Public04953170331145
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K134026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUPD-3
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE.
Patient SexUnknown